Illinois, 2009Flash Flooding and Flooding in Illinois, June 19 to 20, 2009
June 19 to 20, 2009 · NWS LOT · 36 events in 9 counties and zones
Strong to severe thunderstorms moved across northern Illinois from mid morning through early afternoon, producing numerous reports of hail, heavy rain, flooding and flash flooding. The City of Chicago reported almost 200 tree emergencies which includes damage to tree limbs, partial trees or entire trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $550,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across northern Illinois from mid morning through early afternoon, producing numerous reports of hail, heavy rain, flooding and flash flooding. The City of Chicago reported almost 200 tree emergencies which includes damage to tree limbs, partial trees or entire trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 19, 2:24 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 19, 2:24 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 AM CDT FRI JUN 19 2009
.DISCUSSION...
324 AM CDT
ONGOING CONVECTION OCCURRING AS NOSE OF LOW LEVEL JET RIDES OVER
WARM FRONT WHICH WAS FROM DBQ TO MDW AS OF 08Z. EXTREMELY MOIST
AND UNSTABLE AIRMASS SOUTH OF THE WARM FRONT WITH DEW POINTS IN
THE MID 70S AND CAPES OVER 4000 EVEN AT THIS HOUR. AREA IS FAIRLY
WELL CAPPED SOUTH OF WARM FRONT. THUS MAIN FOCUS FOR THIS MORNING
WILL BE FAR NE IL INTO NW IN. EXPECT CONVECTION TO MOVE OFF AND
WEAKEN DIURNALLY THIS MORNING. THINNING CLOUDS SHOULD ALLOW GOOD
HEATING THIS AFTERNOON AS SHORT WAVE APPROACHES FROM THE PLAINS.
DEPENDING ON CLOUD COVER FROM THIS MORNINGS MCS...COULD SEE
TEMPERATURES IN THE LOWER 90S SOUTH OF WARM FRONT...WITH THE
EXCEPTION BEING NEAR THE WI STATE LINE WHERE RAIN HAS BEEN
FALLING AND MORE RECOVERY WILL BE NEEDED.
EXPECT STRONG TO SEVERE STORMS AGAIN THIS AFTERNOON INTO THIS
EVENING. SHORT WAVE TO MOVE OUT OF THE PLAINS INTO NORTHERN IL BY
EVENING. DEW POINTS WILL CONTINUE TO POOL IN MID 70S ALONG WARM
FRONT AND CAPE VALUES COULD EXCEED 4000-5000 J/KG AGAIN. 0-6KM BULK
SHEAR WILL ALSO BE SUFFICIENT FOR ORGANIZED SEVERE STORMS. WITH
PRECIPITABLE WATER VALUES OF AROUND 2 INCHES...FLASH FLOODING WILL
ALSO BE A CONCERN.
SHOULD SEE SUBSIDENCE IN WAKE OF SHORT WAVE AND CLEARING BY
SATURDAY MORNING. MODELS THEN BRING WARM FRONT BACK NORTH
SATURDAY NIGHT AND SUNDAY UNDER BUILDING UPPER RIDGE. GFS SEEMS
THE MOST AGGRESSIVE IN BRINGING CONVECTION INTO THE AREA. ECMWF KEEPS
LOW LEVEL JET MORE FOCUSED FROM KS TO IA INTO MN WITH 850 RIDGE
ACROSS IL. WILL INTRODUCE SLIGHT CHANCE POPS BUT NOT MUCH
CONFIDENCE IN CONVECTION SPREADING THIS FAR EAST.
SHARP RIDGE BUILDS MONDAY AND TUESDAY. THIS SHOULD SUFFICIENTLY
CAP THINGS AND THUS HAVE REMOVED SLIGHT CHANCE POPS. NAM AND ECMWF
BRING 850 TEMPERATURES UP TO 20-22C...ALTHOUGH GFS NOT QUITE AS
WARM. COULD SEE SUMMER LIKE TEMPERATURES AROUND 90 INTO MID WEEK. MEDIUM
RANGE MODELS BRING SHORT WAVE ACROSS SOUTHERN CANADA AND FAR
NORTHERN US WED OR THU NEXT WEEK. THIS MAY PUSH A SURFACE FRONT
DOWN TOWARDS NORTHERN IL AND BRING THE NEXT CHANCE OF
THUNDERSTORMS. BUT WILL NOT MAKE ANY CHANGES TO EXTENDED AT THIS
TIME.
ALLSOPP
&&
.AVIATION...
1245 AM CDT
0600 UTC TAFS...MAIN INITIAL FOCUS OF THE TAFS ARE ON THUNDERSTORM
CHANCES WITH A LINE OF STORMS THAT HAS DEVELOPED ACROSS SOUTHERN
WISCONSIN. APPEARS AS THOUGH A COLD POOL IS STARTING TO DEVELOP
WITH THESE STORMS WHICH SHOULD HELP WITH STARTING THEIR ADVANCE
SOUTHEASTWARD. MAIN INSTABILITY AXIS RUNS FROM EASTERN IOWA
SOUTHEAST TOWARD CENTRAL ILLINOIS WHICH IS WHERE THE LINE OF
STORMS IS EXPECTED TO TRACK ALONG. CURRENT TIMING BRINGS THEM INTO
RFD VICINITY AROUND 7Z AND DPA/ORD/MDW BY 9Z. WINDS WILL LIKELY
SHIFT AROUND TO THE NORTH AND BE GUSTY UP TO SEVERE CATEGORIES.
STILL POSSIBLE THAT THESE STORMS STAY NORTH OF THE TAF SITES WITH
THE MAIN UPPER LEVEL FLOW BEING WEST TO EAST...SO HAVENT HIT THE
TAFS TOO HARD AT THIS POINT BUT MAY NEED TO AMEND AS THE STORMS
START TO SHOW THEIR HAND IN THE NEXT FEW HOURS.
STORMS SHOULD CLEAR OUT FRIDAY MORNING AS THE WARM FRONT LIFTS
NORTH INTO WISCONSIN AS A LOW PRESSURE SYSTEM MOVES INTO MINNESOTA
WHICH SHOULD ALSO PUT CONDITIONS BACK TO VFR. QUESTIONS REMAIN FOR
HOW THINGS WILL WORK OUT FOR THE SECOND ROUND OF CONVECTION
EXPECTED TO DEVELOP IN THE AFTERNOON. LOOKS LIKE THE REGION COULD
ONCE AGAIN BE FAIRLY CAPPED WHICH WOULD LIMIT STORM
DEVELOPMENT...BUT SHOULD THINGS BREAK OUT AFTER 20Z THEY WILL HAVE
QUITE A BIT OF SUPPORT TO DEVELOP QUICKLY. WINDS WILL GO MORE
SOUTHWESTERLY AS THE SYSTEM MOVES INTO MINNESOTA AND A COLD FRONT
APPROACHES FROM THE WEST. FRONT APPEARS TO COME THROUGH FRIDAY
EVENING WITH WINDS GOING MORE WESTERLY.
EXPECT SOME HIGH END MVFR CIGS NORTH OF THE WARM FRONT ACROSS
RFD/ORD OVER THE NEXT HOUR OR TWO...WITH CONDITIONS EXPECTED TO
DETERIORATE AFTER 7Z WITH THUNDERSTORMS POSSIBLY BRINGING
CONDITIONS DOWN TO IFR. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR
FRIDAY MORNING BUT COULD ONCE AGAIN DROP FRIDAY AFTERNOON AS MORE
THUNDERSTORMS DEVELOP.
HALBACH
&&
.MARINE...
212 AM CDT
MAIN THREAT OVER THE LAKE OVER THE NEXT FEW DAYS REMAINS THE
CHANCES FOR THUNDERSTORMS WITH STRONG WIND. LINE OF STORMS THIS
MORNING WILL CONTINUE TO ADVANCE SOUTH ALONG THE LAKE AND THEN
CLEAR OUT LATER IN THE MORNING. ANOTHER ROUND OF STRONG
THUNDERSTORMS ARE ANTICIPATED TO DEVELOP FRIDAY AFTERNOON AND ROLL
ACROSS THE LAKE. AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE LAKE
FRIDAY INTO FRIDAY NIGHT AND DROP A COLD FRONT DOWN THE LAKE. HIGH
PRESSURE IS THEN EXPECTED TO SET UP ACROSS THE LAKE THROUGH THE
REST OF THE WEEKEND INTO EARLY NEXT WEEK KEEPING WINDS AND WAVES
DOWN.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 19, 3:07 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 AM CDT FRI JUN 19 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
407 AM CDT FRI JUN 19 2009 /507 AM EDT FRI JUN 19 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...WHICH MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAIN WHICH COULD CAUSE FLASH FLOODING.
LIGHTNING.
HAIL TO 1 1/2 INCHES IN DIAMETER IS ALSO POSSIBLE.
AREAS AFFECTED AND TIMING:
NORTHERN ILLINOIS AND NORTHWEST INDIANA EARLY THIS MORNING AND
AGAIN FROM MID AFTERNOON THROUGH THIS EVENING.
DISCUSSION:
STRONG STORMS WITH HEAVY RAINFALL EARLY THIS MORNING WILL BE
DIMINISHING AND MOVING EAST OF THE AREA BY MID MORNING. BY MID
AFTERNOON THE ATMOSPHERE WILL BECOME VERY WARM...MOIST AND
UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. MID AND UPPER LEVEL
WINDS WILL BE SUFFICIENT TO PRODUCE ORGANIZED SEVERE STORMS. THE
MAIN THREATS WILL BE HEAVY RAINFALL AND DAMAGING WINDS. WARM
AIR ALOFT WILL LIMIT THE HAIL THREAT EXCEPT IN THE STRONGEST
STORMS. WITH THE WARM FRONT LIFTING WELL NORTH OF ILLINOIS...THERE
WILL NOT LIKELY BE SUFFICIENT LOW LEVEL WIND SHEAR TO SUPPORT
SIGNIFICANT TORNADOES...HOWEVER AN ISOLATED TORNADO MAY BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE OF A THUNDERSTORM LATE SATURDAY NIGHT OR
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED...MAINLY LATE THIS AFTERNOON AND THIS
EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-200915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
407 AM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY...MAINLY FROM MID AFTERNOON THROUGH
EVENING. SOME STORMS MAY PRODUCE WIND GUSTS OVER 34 KNOTS...LARGE
HAIL...AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
407 AM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY...MAINLY FROM MID AFTERNOON THROUGH
EVENING OVER THE SOUTH HALF OF THE LAKE. SOME STORMS MAY PRODUCE WIND
GUSTS OVER 34 KNOTS...LARGE HAIL...AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
ALLSOPP
In the hours before
Local storm report, Jun 19, 1:19 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG WINTHROP HARBOR 42.48N 87.83W
06/19/2009 LAKE IL LAW ENFORCEMENT
REPORT OF A TREE ON POWER LINES IN THE 1100 BLOCK OF
SHERIDAN RD.
&&
BOXELLLocal storm report, Jun 19, 1:48 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
248 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG ZION 42.46N 87.84W
06/19/2009 LAKE IL TRAINED SPOTTER
SMALL LIMBS DOWN ACROSS TOWN. SOME STREET FLOODING ALSO
REPORTED.
&&
BOXELLLocal storm report, Jun 19, 2:07 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
307 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM TSTM WND GST SKOKIE 42.04N 87.74W
06/19/2009 E45 MPH COOK IL TRAINED SPOTTER
&&
BOXELLLocal storm report, Jun 19, 2:23 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
323 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/19/2009 M1.00 INCH COOK IL TRAINED SPOTTER
1 INCH OF RAIN IN THE LAST 17 MINUTES.
&&
BOXELLLocal storm report, Jun 19, 2:27 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
327 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM TSTM WND GST PORTAGE 41.59N 87.18W
06/19/2009 E60 MPH PORTER IN TRAINED SPOTTER
&&
BOXELLLocal storm report, Jun 19, 3:10 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/19/2009 M1.25 INCH COOK IL TRAINED SPOTTER
1.25 INCHES OF RAIN IN 30 MINUTES.
&&
BOXELLEvent by event
24 hail, 5 flood, 3 flash flood, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Flash Flood, Cook
- When
- June 19, 5:20 AM CST to 7:30 AM CST
- Where
- Cook County, 1.01 mi NW of Dunhurst to 0.8 mi W of Prospect Hgts
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.142, -87.942
Wheeling Road was closed due to flooding between Hintz and Dundee Roads. Basement flooding was reported in Rogers Park with a rainfall total of 1.96 inches.
Flood, Cook
- When
- June 19, 5:22 AM CST to 7:30 AM CST
- Where
- Cook County, 1.12 mi NNW of Colehour to 1.02 mi NNW of Colehour
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.715, -87.608
High water was reported across all lanes on Interstate 94 between 111st Street and Cottage Grove Avenue.
Flood, Cook
- When
- June 19, 5:49 AM CST to 7:30 AM CST
- Where
- Cook County, 0.54 mi WSW of Chicago Ridge to 0.19 mi N of Palos Gardens
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.696, -87.789
The express lane of Interstate 294 was blocked due to flooding.
Hail, Winnebago
- When
- June 19, 7:02 AM CST to 7:03 AM CST
- Where
- Winnebago County, 0.72 mi ESE of Rockford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.267, -89.067
Quarter size hail was reported near Gardiner Avenue and Route 20.
Hail, Winnebago
- When
- June 19, 7:07 AM CST to 7:09 AM CST
- Where
- Winnebago County, 7 mi NE of (Rfd)gtr Rockford Ar
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.272, -89.003
Half dollar size hail was reported on the east side of Rockford.
Hail, Winnebago
- When
- June 19, 7:12 AM CST to 7:14 AM CST
- Where
- Winnebago County, 2.75 mi SE of Samuelson Corners
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.267, -89.000
Quarter size hail was reported near East State Street and South Mulford Road.
Hail, Boone
- When
- June 19, 7:20 AM CST to 7:23 AM CST
- Where
- Boone County, Belvidere
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.250, -88.850
Hail, Boone
- When
- June 19, 7:26 AM CST to 7:29 AM CST
- Where
- Boone County, 0.26 mi SE of Belvidere
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.247, -88.847
Golf ball size hail was reported near 5th Avenue and 6th Street.
Hail, McHenry
- When
- June 19, 7:40 AM CST to 7:45 AM CST
- Where
- McHenry County, Marengo
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.250, -88.600
Hail to the size of golf balls was reported in Marengo. Other reports in Marengo included nickel size and half dollar size hail.
Hail, Cook
- When
- June 19, 8:00 AM CST to 8:01 AM CST
- Where
- Cook County, Barrington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.150, -88.130
Hail, McHenry
- When
- June 19, 8:08 AM CST to 8:09 AM CST
- Where
- McHenry County, 1.49 mi NNW of Crystal Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.248, -88.346
Quarter size hail was reported near Route 176 and Route 14.
Lightning, McHenry
- When
- June 19, 8:14 AM CST
- Where
- McHenry County, 1 mi SSE of Crystal Lake
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 42.217, -88.321
Lightning struck a house along Canterbury Drive and started a fire in the bathroom. The house was declared uninhabitable.
Hail, Lake
- When
- June 19, 8:23 AM CST to 8:24 AM CST
- Where
- Lake County, 1.22 mi NNE of Lake Zurich
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.217, -88.093
Flash Flood, Cook
- When
- June 19, 8:30 AM CST to 1:00 PM CST
- Where
- Cook County, 3.67 mi WNW of Barrington Hills to 3.17 mi NE of Glencoe
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 42.154, -88.244
Heavy rain fell during the morning hours of June 19th causing flooding and flash flooding across parts of northern and central Cook County. Street flooding was reported at Devon and Kedsie. Significant flooding was reported in the Jefferson Park Neighborhood with flooding at St. Louis and Bryn Mawr on the Northeast Illinois University Campus. Basement flooding was reported in Rogers Park. Flooding was reported on Algonquin Road in Chicago. The exit from Interstate 90 to Arlington Road was barely passable due to flooding. Foster underpass on Lakeshore Drive was flooded and closed due to three feet of standing water and a van was submerged in the flood water. Several streets, intersections and parking lots were flooded in Elk Grove Village with numerous cars submerged in a parking lot. Six inches of flowing water was reported on Golf Road near New Wilke Road. Significant and widespread street flooding was reported in the southeast part of Elgin in Cook County near Poplar Creek. Street flooding was reported in Norridge and Harwood Heights where Oketo Avenue and Octavia Avenue were closed. Several streets were flooded and closed in Park Ridge along with flooded yards and basements. Several roads and some basements were flooded in Des Plaines. Many roads were flooded in Schaumburg. The City of Chicago reported 452 calls regarding water in basments; 572 reports of water in streets and 17 flooded viaducts. Most of these reports were on the north side of Chicago. Rainfall amounts included 3.87 inches 3 miles east southeast of Des Plaines; 3.54 inches at O'Hare Airport; 3.48 inches 3 miles southwest of Evanston and 3.07 inches in Elk Grove Village.
Hail, Cook
- When
- June 19, 8:46 AM CST to 8:47 AM CST
- Where
- Cook County, Barrington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.150, -88.130
Hail, Ogle
- When
- June 19, 9:10 AM CST to 9:11 AM CST
- Where
- Ogle County, Polo
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.980, -89.580
Hail, Cook
- When
- June 19, 9:15 AM CST to 9:16 AM CST
- Where
- Cook County, 2.03 mi SE of Lincolnwood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.001, -87.700
Penny size hail was reported near Albion and California Roads.
Thunderstorm Wind, Cook
- When
- June 19, 9:15 AM CST to 9:16 AM CST
- Where
- Cook County, 1.99 mi NNW of Avondale to 1.96 mi N of Avondale
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.998, -87.690
A wind gust to 72 mph was measured near Devon and Western. Tree damage was reported along Devon near Oakley Avenue and Clairmont Avenue.
Hail, Cook
- When
- June 19, 9:22 AM CST to 9:24 AM CST
- Where
- Cook County, 2.2 mi NNE of Avondale
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.998, -87.661
Quarter to half dollar size hail was reported near Loyola University.
Hail, Du Page
- When
- June 19, 9:23 AM CST to 9:24 AM CST
- Where
- Du Page County, 1.2 mi ESE of Schick
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.941, -88.150
Nickel size hail was reported near County Farm and Army Trail Roads.
Hail, Cook
- When
- June 19, 9:27 AM CST to 9:28 AM CST
- Where
- Cook County, 2.79 mi NNE of Avondale
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.009, -87.666
Quarter size hail was reported in Rogers Park.
Thunderstorm Wind, Cook
- When
- June 19, 9:30 AM CST
- Where
- Cook County, 1.66 mi NE of Avondale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.984, -87.654
A tree was uprooted near Lakeshore Drive and Bryn Mawr Avenue.
Thunderstorm Wind, Cook
- When
- June 19, 9:31 AM CST
- Where
- Cook County, 1.61 mi E of Avondale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.971, -87.649
A tree was blown down, blocking two lanes of traffic on Lake Shore Drive, just north of Lawrence Avenue.
Hail, Cook
- When
- June 19, 9:59 AM CST to 10:02 AM CST
- Where
- Cook County, 0.65 mi NNW of Grayland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.938, -87.786
Quarter size hail was reported near Belmont and Narragansett Avenue.
Hail, De Kalb
- When
- June 19, 10:05 AM CST to 10:06 AM CST
- Where
- De Kalb County, 2 mi NW of De Kalb
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -88.778
Flood, Winnebago
- When
- June 19, 10:05 AM CST to 1:00 PM CST
- Where
- Winnebago County, 2.57 mi E of Camp Grant to 2.7 mi ESE of East Rockford
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.225, -89.030
One foot of standing water was reported across Alpine Road.
Hail, Kane
- When
- June 19, 10:30 AM CST to 10:32 AM CST
- Where
- Kane County, 2.07 mi WSW of Sleepy Hollow
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.114, -88.414
Nickel to quarter size hail was reported near mile marker 48 on Interstate 90.
Hail, Kane
- When
- June 19, 10:34 AM CST to 10:35 AM CST
- Where
- Kane County, Hampshire
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -88.530
Flash Flood, Kane
- When
- June 19, 10:41 AM CST to 1:00 PM CST
- Where
- Kane County, 0.8 mi ESE of Elgin Arpt to 1.84 mi SE of Fox River Estates
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.067, -88.265
Heavy rain caused flooding and some flash flooding across parts of northern Kane County. Interstate 90 near US 20 was flooded shoulder to shoulder with water depth estimated at 5 inches. The north side of Route 47 near US 20 was flooded with 6 to 7 inches of water and impassible. A viaduct just south of there was completely flooded. Route 47 north of Plato Road was impassible with 6 to 8 inches of standing water. Street flooding was reported in Elgin. Rainfall amounts included 2.50 inches in Elgin.
Hail, Du Page
- When
- June 19, 11:00 AM CST to 11:02 AM CST
- Where
- Du Page County, Bensenville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.950, -87.930
Flood, Du Page
- When
- June 19, 11:00 AM CST to 12:30 PM CST
- Where
- Du Page County, 1.54 mi W of Bartlett to 1.28 mi WSW of Bartlett
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.996, -88.209
Up to 10 inches of standing water was reported at the intersection of Route 59 and West Bartlett Road.
Hail, Du Page
- When
- June 19, 11:07 AM CST to 11:08 AM CST
- Where
- Du Page County, West Chicago
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -88.200
Hail, Du Page
- When
- June 19, 11:20 AM CST to 11:22 AM CST
- Where
- Du Page County, Bloomingdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -88.080
Hail, Du Page
- When
- June 19, 11:28 AM CST to 11:32 AM CST
- Where
- Du Page County, Itasca
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.970, -88.020
Hail, Cook
- When
- June 19, 11:40 AM CST to 11:42 AM CST
- Where
- Cook County, Des Plaines
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.030, -87.900
Flood, Cook
- When
- June 19, 1:00 PM CST to June 20, 8:00 PM CST
- Where
- Cook County, 0.93 mi NW of Spaulding to 2.72 mi ENE of Spaulding
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 42.009, -88.263
After heavy rain during the morning of June 19th which caused flash flooding along Poplar Creek, flooding continued through the evening of June 20th. Several roads on the southeast side of Elgin in Cook County remained closed. Streets that were impassible included Willard Avenue between Sharon Court and Laurel Street; the intersection of Varsity and Maroon Drives; Hammond Avenue between Lavoie Avenue and Liberty Street; the south ends of Liberty, Lavoie, and Illinois Avenue; the area around Ramona Drive and Willard; part of Ramona in Villa Garden Estates mobile home park; and the intersection of Sadler Avenue and Jan Marie Drive in Old Oak Estates mobile home park.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Indiana, June 19, 2009$100,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185505, 185499, 185501, 178820, 178819, 178822, 178825, 178828, 178829, 178831, 178833, 185459, 178837, 179255, 178841, 178845, 178846, 178847, 178848, 178849, 178857, 178851, 185457, 178859, 178860, 185528, 179003, 178864, 179008, 178867, 185504, 178868, 178869, 178871, 178886, 185489.